Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
paparazzi25

Second round of accutane? Or just go OTC.

I've been off Accutane for about 7 months now and my acne is starting to creep back up. It's pretty mild, just forehead acne (for some reason, forehead acne doesn't bother me. When it's on my cheeks, nose, then it's an issue) I probably wouldn't even think about starting a second round of accutane until this summer, before my Senior year of high school. But I am curious If a second round would be good if my acne tends to get worse? Or how late I should take the second round? I haven't discussed any of this with my dermatologist yet. But Im worried about even starting it this summer and maybe it would be better to take it as an adult. In the meantime, anyone recommend some good OTC stuff to control it? My fern gave me tazorac gel after accutane but I can't stand it. I've been using Yes to Tomatoes and even considering Dan's regimen. When I tried that I gave up way too easily after only one month, and didn't even follow the "be gentle" instructions to a T. I know this is long, I'm sorry. But what should I do guys? Lol

Share this post


Link to post
Share on other sites

If you feel you need to do a second course (and tolerated the first one well), then go back to your dermatologist and voice your concerns. :) Some people need two or three courses of Accutane to completely get rid of their acne. If the forehead acne doesn't bother you much, then maybe just use a gentle cleanser, topical like BP and moisturizer and see if they respond. If they're just small ones, even just treat that area if you're fine with the rest of your face.

I've found that forehead acne, at least for me, is my body's response to higher levels of stress.

Share this post


Link to post
Share on other sites

If you feel you need to do a second course (and tolerated the first one well), then go back to your dermatologist and voice your concerns. :) Some people need two or three courses of Accutane to completely get rid of their acne. If the forehead acne doesn't bother you much, then maybe just use a gentle cleanser, topical like BP and moisturizer and see if they respond. If they're just small ones, even just treat that area if you're fine with the rest of your face.

I've found that forehead acne, at least for me, is my body's response to higher levels of stress.

Thanks! Personally, I think even if my acne came back after a second course, I would not risk a third

Share this post


Link to post
Share on other sites

Do a second course, third course, do it sooner rather than later, don't wait like I did child! As long as you're getting your monthly blood tests and the derm knows the limit your liver can handle, do it up, especially for your last year of high school! :)

Share this post


Link to post
Share on other sites

Do a second course, third course, do it sooner rather than later, don't wait like I did child! As long as you're getting your monthly blood tests and the derm knows the limit your liver can handle, do it up, especially for your last year of high school! smile.png

Slightly irrelevant, but your Ticker Factory signature is a good idea. :) Very helpful! If I get 'Tane I may do the same thing!

Share this post


Link to post
Share on other sites

Tazorac is too harsh for lots of people. Try your Retin-A again or Differin. Lots of things will probably work that didn't work before accutane. Acne is usually much more manageable after a first round of accutane.

Try to avoid the second round of accutane if possible. I believe the risk of side-effects increases with each course, especially in the US where derms often increase the dosage the second time around.

Share this post


Link to post
Share on other sites

Tazorac is too harsh for lots of people. Try your Retin-A again or Differin. Lots of things will probably work that didn't work before accutane. Acne is usually much more manageable after a first round of accutane.

Try to avoid the second round of accutane if possible. I believe the risk of side-effects increases with each course, especially in the US where derms often increase the dosage the second time around.

I agree, I would like to stay as OTC as possible, possibly trying Dan's regimen again. I would really only consider a second course of accutane if my acne became moderate or GOD FORBID severe. even then i would definitly suggest me derm give me a smaller dosage than my 80 mg a day before.

Share this post


Link to post
Share on other sites

Do a second course, third course, do it sooner rather than later, don't wait like I did child! As long as you're getting your monthly blood tests and the derm knows the limit your liver can handle, do it up, especially for your last year of high school! smile.png

Slightly irrelevant, but your Ticker Factory signature is a good idea. smile.png Very helpful! If I get 'Tane I may do the same thing!

Haha, thank you, I think it was an idea I got off a braces forum (I'm doing Invisalign at the same time as Accutane) and thought it would be a great way to track the time! Interestingly enough I logged in here for the first time in over a month and was pleasantly surprised by how much time has gone by, I remember day 1 like it was yesterday :P

Good luck on your treatment, take pictures!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×